Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 217, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Sep 10, 2015, 5:22 PM EDT for Granville County, Vance County, Warren County, North Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2015, 5:22 PM EDT (21:22 UTC)
- Expired
- Sep 10, 2015, 6:07 PM EDT
- In force
- 45 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Granville County, NC, Vance County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 77 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 3:00 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Sep 10, 3:00 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 300 PM EDT THU SEP 10 2015 .SYNOPSIS... A COLD FRONT WILL MOVE EAST THROUGH THE AREA OVERNIGHT. A WEAK AREA OF LOW PRESSURE WILL DEVELOP OVER THE CAROLINAS FRI AND FRI NIGHT...WHERE IT WILL LINGER UNTIL A STRONGER COLD FRONT MOVES EAST ACROSS THE REGION SAT AND SAT NIGHT. && .NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM THURSDAY... A VERY MOIST AND UNSTABLE ATMOSPHERE (18Z MESO ANALYSIS INDICATES MODERATE INSTABILITY (3000 J/KG)OVER THE SANDHILLS AND COASTAL PLAIN) COUPLED WITH THE APPROACH/PASSAGE OF A VORTICITY SHEAR AXIS WILL TRIGGER SCATTERED CONVECTION ACROSS CENTRAL NC LATE THIS AFTERNOON...PERSISTING THROUGH MOST OF THE EVENING HOURS. DUE TO THE HIGH MOISTURE CONTENT OF THE ATMOSPHERE...TORRENTIAL DOWNPOURS WILL OCCUR WITH THE STRONGER STORMS. BULK OF WIND GUSTS WILL BE BELOW 35KTS THOUGH AN ISOLATED DAMAGING WIND GUSTS CANNOT BE RULED OUT. ANY PARTIAL CLEARING THAT OCCURS LATE THIS EVENING OR OVERNIGHT WILL QUICKLY FILL IN WITH LOW CLOUDS AND PATCHY FOG. MIN TEMPS IN THE UPPER 60S-LOWER 70S. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... AS OF 300 PM THURSDAY... FRIDAY...VORTICITY SHEAR AXIS LIFT E-NE AWAY FROM OUR REGION. THIS FEATURE WILL LEAVE BEHIND A SURFACE TROUGH THAT SHOULD LIE ACROSS SECTIONS OF OUR COASTAL PLAIN AND SANDHILLS. MOISTURE POOLING ALONG THIS FEATURE AND AVAILABLE INSTABILITY SHOULD TRIGGER SCATTERED CONVECTION BY MID-LATE AFTERNOON. BASED ON EXPECTED POSITION OF THE SURFACE TROUGH...EXPECT HIGHEST THREAT FOR SCATTERED CONVECTION TO OCCUR ROUGHLY ALONG AND EAST OF A WADESBORO-SANFORD-TARBORO LINE. OVER MOST OF THE PIEDMONT...HARD TO DISCERN ANY FEATURE TO INITIATE CONVECTION ASIDE FROM STRONG DIURNAL HEATING. THUS WILL MAINTAIN SLIGHT CHANCE POPS OVER THIS REGION MAX TEMPS FRIDAY DEPENDENT UPON WHEN LOW STRATUS LIFTS/DISSIPATE OVER THE REGION. LATEST SREF GUIDANCE SUGGEST THAT LOW CLOUDS MAY LINGER OVER THE EASTERN COUNTIES THROUGH MOST OF THE MORNING WHILE PARTIAL SUN PROBABLE/LIKELY IN THE WEST PRIOR TO 15Z. CAVEAT...IF WESTERN PIEDMONT RECEIVES WIDESPREAD RAINFALL LATE THIS AFTERNOON/EVENING...THEN A SATURATED TOP SOIL MAY CAUSE LOW CLOUDS TO PERSIST LONGER HERE AS WELL. BASED ON THE SOLUTION OF PARTIAL SUNSHINE DELAYED IN THE EAST...EXPECT A FAIRLY UNIFORM TEMP FIELD IN THE MID-UPPER 80S. FRIDAY NIGHT...ISOLATED-SCATTERED CONVECTION SHOULD DIMINISH WITH LOSS OF HEATING THOUGH A STRAY SHOWER POSSIBLE ALMOST ANYWHERE OVERNIGHT. MIN TEMPS IN THE 65-70 DEGREE RANGE. && .LONG TERM /SATURDAY THROUGH THURSDAY/... AS OF 215 PM THURSDAY... SAT/SAT NIGHT: STILL LOOKS LIKE THE BEST CHANCE FOR NUMEROUS SHOWERS AND STORMS... PROMPTED BY THE PRESENCE OF THE OLD FRONTAL ZONE/TROUGH THROUGH CENTRAL NC... AND THE APPROACHING SYNOPTIC COLD FRONT EXPECTED TO MOVE THROUGH CENTRAL NC TO THE COASTAL PLAIN BY SUN MORNING. A BAND OF MID LEVEL SHEARED VORTICITY WILL STREAM NORTHEASTWARD FROM THE WRN GULF ACROSS THE FL PANHANDLE AND THROUGH ERN NC SAT... PROVIDING DYNAMIC FORCING FOR ASCENT ABOVE THE BEST LOW LEVEL MOISTURE... WHILE TO OUR WEST THE APPROACHING LONGWAVE TROUGH WILL GENERATE 60-80 M HEIGHT FALLS AND MID LEVEL LAPSE RATES APPROACHING 6.5 C/KM OVER THE REGION. WE SHOULD ALSO SEE STRONG UPPER DIVERGENCE IN THE RIGHT ENTRANCE REGION OF THE SHARPENING UPPER JET CORE... ADDING TO OVERALL ASCENT. THE 0-6 KM BULK SHEAR WILL BE STRENGTHENING TO 40-50 KTS... WITH MARGINAL TO MODERATE MUCAPE VALUES... AS MUCH AS 1000-1500 J/KG IN THE EASTERN CWA. HOWEVER... MODELS SUGGEST A LACK OF GOOD LOW LEVEL MOISTURE TRANSPORT OVER MUCH OF WRN/CENTRAL NC (CONFINED MOSTLY TO ERN NC)... DUE IN LARGE PART TO A NOTABLE WESTERLY COMPONENT TO THE LOW LEVEL WINDS AT 925/850 MB... AND MODELS SHOW JUST A NARROW BAND OF MODEST 700 MB MOISTURE MOVING THROUGH THE AREA LATE SAT AND PW VALUES BARELY AT OR JUST ABOVE NORMAL IN THE EAST ONLY. SO THIS ALL MAY SERVE TO LIMIT COVERAGE A BIT PARTICULARLY IN THE WEST... BUT A WELL- MIXED BOUNDARY LAYER COULD AUGMENT THE RISK OF DAMAGING DOWNBURST WINDS... AND THE INCREASED MID LEVEL FLOW ITSELF ORIENTED ROUGHLY PARALLEL TO THE SURFACE FRONT SHOULD HEIGHTEN THE THREAT OF ORGANIZED LINES AND BOWING SEGMENTS PROGRESSING QUICKLY ACROSS THE CWA DURING THE AFTERNOON INTO EVENING. WILL ADJUST POPS TO HAVE SLIGHT CHANCES IN THE MORNING... INCREASING IN COVERAGE TO NUMEROUS NW TO SE THROUGH THE AFTERNOON INTO EARLY EVENING... BEFORE TRENDING BACK DOWNWARD FROM WEST TO EAST OVERNIGHT AS THE FRONT AND DRIER AIR GRADUALLY SWEEP THROUGH. WILL KEEP A SLIGHT CHANCE IN THROUGH THE NIGHT HOWEVER WITH MODELS SHOWING LINGERING MOISTURE BELOW 8K FT AND A BRIEF RESURGENCE OF UPPER DIVERGENCE AS SPEED MAXIMA ROTATE INTO THE BASE OF THE UPPER TROUGH. THICKNESSES SUPPORT HIGHS FROM THE LOW 80S NW TO THE UPPER 80S SE. THICKNESSES DROP TO AROUND 15 M BELOW NORMAL BY SUN MORNING... SUGGESTING LOWS FROM THE UPPER 50S NW TO THE UPPER 60S SE... WHERE ANY BREAKS IN THE CLOUD COVER MAY NOT BE SEEN UNTIL AFTER SUNRISE. SUN/SUN NIGHT: A FEW SHOWERS MAY LINGER INTO THE MORNING HOURS SUN ACROSS THE SE CWA... BUT AS THE SURFACE FRONT CONTINUES ITS EASTWARD PROGRESSION... ALLOWING COOL SURFACE HIGH PRESSURE CENTERED OVER MO TO BEGIN TO BUILD IN FROM THE WEST... RAIN CHANCES WILL BE ON THE DECLINE AND SHOULD BE COMPLETELY GONE BEFORE NOON WITH THE ONSET OF STRONG SUBSIDENCE AND THE ARRIVAL OF SUB-1.0 INCH PW. EXPECT FLAT CU TO FILL IN BY AFTERNOON AS THE LONGWAVE TROUGH AXIS AND VORTICITY MAX SWING THROUGH... BUT OTHERWISE CLOUD COVER SHOULD BE DECREASING. EXPECT A SOMEWHAT BREEZY AND SEASONABLY COOL DAY... WITH THICKNESSES SUPPORTING HIGHS OF 72-79. LOWS IN THE 50S WITH WINDS DYING OFF AFTER SUNSET. MON-THU: HIGH CONFIDENCE IN DRY WEATHER AND PLENTY OF SUNSHINE DURING THIS PERIOD. THE SURFACE HIGH WILL SHIFT OVERHEAD THEN TO OUR NORTHEAST THROUGH THE WEEK... SETTLING OVER NEW ENGLAND BY THU WHILE EXTENDING DOWN THE EASTERN SEABOARD THROUGH CENTRAL NC. WE MAY SEE A AN INCREASE IN CLOUDS AREAWIDE THU AFTERNOON ALONG WITH A FEW SHALLOW SHOWERS IN THE EAST (ALONG/E OF I-95) WITH INCREASING ATLANTIC-SOURCE NE FLOW. THE MID LEVEL TROUGH AXIS LIFTS ENE AWAY FROM OUR AREA MON/TUE... WITH HEIGHTS CONTINUING TO RISE THROUGH MID- LATE WEEK AS ATLANTIC RIDGING SLIDES WESTWARD BENEATH THE EXITING TROUGH AND BUILDS OVER THE MIDATLANTIC AND SOUTHEAST... ENSURING CONTINUED DEEP LAYER SUBSIDENCE. THICKNESSES START OUT AT THEIR LOWEST MON MORNING (ABOUT 20 M BELOW NORMAL) THEN RISE INCREMENTALLY EACH DAY... BACK TOWARD NEAR-NORMAL VALUES BY THU... SO EXPECT HIGHS IN THE 70S TO NEAR 80 MON/TUE... INCHING UP TO 80-85 RANGE BY THU. MON AND TUE WILL BE OUR COOLEST MORNINGS WITH LOWS WELL DOWN INTO THE 50S... WITH SOME UPPER 40S IN OUTLYING AREAS IN THE PIEDMONT. LOWS WILL RECOVER BACK TO THE MID 50S TO AROUND 60 WED/THU MORNINGS. -GIH && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 115 PM THURSDAY... A MOIST AND UNSTABLE AIR MASS ALONG WITH THE APPROACH AND PASSAGE OF A COUPLE OF SURFACE COLD FRONTS WILL RESULT IN PERIODS OF MVFR/IFR CEILINGS AND VISIBILITY DUE TO CONVECTION. THE CONVECTIVE THREAT APPEARS HIGHEST ACROSS CENTRAL NC BETWEEN 19Z-03Z...AND AGAIN FRIDAY AFTERNOON-EVENING THOUGH MAINLY ALONG AND EAST OF HIGHWAY 1. IN VICINITY OF THE STORMS...EXPECT WIND GUSTS 25-33KTS AND VISIBILITY AOB 1SM. LATER TONIGHT....AFTER 06Z...A LAYER OF LOW CLOUDS WILL DEVELOP RESULT IN CEILINGS AOB 1000FT. THESE LOW CEILINGS WILL LIKELY PERSIST WELL INTO FRIDAY MORNING...ESPECIALLY IN VICINITY OF KFAY AND KRWI. THE UNSETTLED WEATHER PATTERN WILL PERSIST INTO SATURDAY AS A WELL DEFINED COLD FRONT APPROACHES FROM THE NW...CROSSING CENTRAL NC SATURDAY NIGHT. A DRIER MORE STABLE AIR MASS AND ASSOCIATED VFR CONDITIONS WILL OVERSPREAD CENTRAL NC SUNDAY...LINGERING INTO EARLY NEXT WEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CBL NEAR TERM...WSS SHORT TERM...WSS LONG TERM...HARTFIELD AVIATION...WSS
Hazardous weather outlook, Sep 10, 6:57 AM EDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 657 AM EDT THU SEP 10 2015 NCZ007>011-021>028-038>043-073>078-083>086-088-089-111100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 657 AM EDT THU SEP 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LOW PRESSURE WILL DEVELOP OVER THE CAROLINAS FRIDAY NIGHT AND SATURDAY...THEN GET SWEPT NORTHEASTWARD WITH THE PASSAGE OF A STRONG COLD FRONT LATE SATURDAY AND SATURDAY NIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE AHEAD OF AND ALONG THE COLD FRONT SATURDAY AFTERNOON AND EVENING...PARTICULARLY ACROSS CENTRAL AND EASTERN PORTIONS OF NORTH CAROLINA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE SATURDAY INTO SATURDAY NIGHT.
In the hours before
Special weather statement, Sep 10, 2:01 PM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
201 PM EDT THU SEP 10 2015
NCZ021-038-101915-
DAVIDSON NC-FORSYTH NC-
201 PM EDT THU SEP 10 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN
DAVIDSON AND SOUTHERN FORSYTH COUNTIES UNTIL 315 PM EDT...
AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BERMUDA RUN...OR 9 MILES NORTHEAST OF
MOCKSVILLE...MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...THOMASVILLE...KERNERSVILLE...CLEMMONS...BERMUDA
RUN...HUNTSVILLE...LEWISVILLE...MIDWAY...ARCADIA AND WELCOME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.
&&
LAT...LON 3611 8051 3612 8049 3613 8007 3586 8009
3587 8013 3590 8037 3596 8038 3599 8042
3601 8042 3603 8045 3606 8046 3604 8049
3605 8051 3609 8052
TIME...MOT...LOC 1800Z 272DEG 15KT 3602 8049
23Special weather statement, Sep 10, 3:27 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 327 PM EDT THU SEP 10 2015 NCZ021>024-038>040-102100- GUILFORD NC-RANDOLPH NC-DAVIDSON NC-ORANGE NC-ALAMANCE NC-FORSYTH NC- CHATHAM NC- 327 PM EDT THU SEP 10 2015 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF GUILFORD...RANDOLPH...DAVIDSON...NORTHWESTERN ORANGE...ALAMANCE... EASTERN FORSYTH AND WESTERN CHATHAM COUNTIES UNTIL 500 PM EDT... AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WENTWORTH TO NEAR LEXINGTON...AND MOVING EAST AT 35 MPH. WIND GUSTS UP TO 40 MPH...LIGHTNING...AND TORRENTIAL DOWNPOURS WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... GREENSBORO...WINSTON-SALEM...HIGH POINT...BURLINGTON...ASHEBORO... LEXINGTON...GRAHAM...RANDLEMAN...SILER CITY AND NORTH CAROLINA ZOO. PRECAUTIONARY/PREPAREDNESS ACTIONS... LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING. DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. && LAT...LON 3625 8014 3624 7915 3554 7938 3574 8045 TIME...MOT...LOC 1926Z 279DEG 31KT 3635 7978 3574 8022 23
Special weather statement, Sep 10, 3:52 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
352 PM EDT THU SEP 10 2015
NCZ007>010-102045-
WARREN NC-PERSON NC-VANCE NC-GRANVILLE NC-
352 PM EDT THU SEP 10 2015
...A CLUSTER OF STRONG THUNDERSTORM WILL AFFECT PORTIONS OF
NORTHWESTERN WARREN...NORTHEASTERN PERSON...NORTHERN VANCE AND
NORTHERN GRANVILLE COUNTIES UNTIL 445 PM EDT...
AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF OXFORD. OTHER STRONG STORMS
WERE NORTHWEST OF OXFORD AND TO THE NORTHWEST OF HENDERSON. THE
STORMS WERE MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS ALONG
WITH TORRENTIAL DOWNPOURS.
LOCATIONS IMPACTED INCLUDE...
WARRENTON...NORLINA...STOVALL...MIDDLEBURG...OAK HILL...BETHEL
HILL...DREWRY...BULLOCKSVILLE...TUNGSTEN AND JOHN H KERR RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
IF ON OR NEAR KERR LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE SEVERAL MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3654 7809 3638 7810 3634 7883 3653 7891
3654 7866
TIME...MOT...LOC 1948Z 238DEG 21KT 3644 7864
WSSSpecial weather statement, Sep 10, 5:03 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
503 PM EDT THU SEP 10 2015
NCZ023-024-040-102200-
ORANGE NC-ALAMANCE NC-CHATHAM NC-
503 PM EDT THU SEP 10 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF ORANGE...ALAMANCE
AND CHATHAM COUNTIES UNTIL 600 PM EDT...
AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTH OF SILER CITY...MOVING EAST AT 35
MPH.
HEAVY RAIN...PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHAPEL HILL...BURLINGTON...GRAHAM...HILLSBOROUGH...PITTSBORO...SILER
CITY...CARRBORO...MEBANE...GOLDSTON...ELON COLLEGE...GIBSONVILLE...
HAW RIVER...SWEPSONVILLE...ALAMANCE...AND JORDAN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. SEEK HARBOR IMMEDIATELY AND
FIND SAFE SHELTER IN A NEARBY BUILDING OR VEHICLE. DEADLY LIGHTNING
STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE
ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3624 7895 3586 7902 3587 7891 3561 7899
3561 7907 3563 7912 3557 7920 3556 7921
3557 7924 3553 7927 3554 7929 3556 7929
3552 7935 3552 7955 3625 7953
TIME...MOT...LOC 2101Z 273DEG 31KT 3589 7944
10Special weather statement, Sep 10, 5:04 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
504 PM EDT THU SEP 10 2015
NCZ007>009-102145-
PERSON NC-VANCE NC-GRANVILLE NC-
504 PM EDT THU SEP 10 2015
...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF EAST CENTRAL
PERSON...VANCE AND NORTHERN GRANVILLE COUNTIES UNTIL 545 PM EDT...
AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF VIRGILINA...MOVING EAST AT 20
MPH.
WIND GUSTS UP TO 45 MPH... HEAVY RAIN AND DANGEROUS CLOUD TO GROUND
LIGHTNING WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HENDERSON...OXFORD...STOVALL...MIDDLEBURG...SOUTH HENDERSON...OAK
HILL...JOHN H KERR RESERVOIR...BULLOCKSVILLE...SATTERWHITE POINT
MARINA AND BEREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3644 7830 3628 7831 3632 7884 3650 7882
3652 7832
TIME...MOT...LOC 2102Z 275DEG 19KT 3641 7874
77Special weather statement, Sep 10, 5:07 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
507 PM EDT THU SEP 10 2015
NCZ021-022-038-039-073>075-102230-
GUILFORD NC-RANDOLPH NC-DAVIDSON NC-FORSYTH NC-STANLY NC-MOORE NC-
MONTGOMERY NC-
507 PM EDT THU SEP 10 2015
...SCATTERED STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF THE
NORTHWEST AND SOUTHERN PIEDMONT THROUGH 630 PM EDT...
AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LEXINGTON...MOVING EAST AT 25 MPH. OTHER
STRONG STORMS WERE NEAR LEWISVILLE IN WESTERN FORSYTH COUNTY...AND
NEAR ALBEMARLE IN STANLY COUNTY. THESE STORMS WERE ALSO MOVING EAST
AT 25 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...WINSTON-SALEM...HIGH POINT...ASHEBORO...LEXINGTON...
ALBEMARLE...RANDLEMAN...TROY...BADIN LAKE AND NORTH CAROLINA ZOO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3550 8030 3551 8018 3558 8021 3568 8033
3572 8033 3572 8036 3585 8038 3585 8039
3589 8041 3589 8037 3596 8038 3599 8042
3626 8045 3624 7953 3528 7958 3527 8044
TIME...MOT...LOC 2102Z 251DEG 21KT 3578 8029
WSSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 8:18 PM EDT | Special Weather Statement | RAH | Randolph | 27 min |
| Sep 9, 10:03 PM EDT | Special Weather Statement | RAH | Franklin, Vance, Wake | 72 min |
| Sep 10, 2:01 PM EDT | Special Weather Statement | RAH | Forsyth | 74 min |
| Sep 10, 3:27 PM EDT | Special Weather Statement | RAH | Alamance, Davidson, Guilford, Randolph | 93 min |
| Sep 10, 3:52 PM EDT | Special Weather Statement | RAH | Vance, Warren | 53 min |
| Sep 10, 4:13 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance, Warren | 62 min |
| Sep 10, 5:03 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Orange | 57 min |
| Sep 10, 5:04 PM EDT | Special Weather Statement | RAH | Vance | 41 min |
| Sep 10, 5:07 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford, Montgomery, Randolph, Stanly | 83 min |
| Sep 10, 5:11 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Durham, Orange | 49 min |
| Sep 10, 5:14 PM EDT | Areal Flood Advisory | RAH | Granville, Vance, Warren | 3 hr |
| Sep 10, 5:51 PM EDT | Special Weather Statement | RAH | Wake | 54 min |
| Sep 10, 6:49 PM EDT | Special Weather Statement | RAH | Montgomery, Moore, Randolph, Stanly | 56 min |
| Sep 10, 6:51 PM EDT | Special Weather Statement | RAH | Franklin, Nash | 39 min |
| Sep 10, 6:59 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Moore, Randolph | 46 min |
| Sep 10, 7:36 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash, Wilson | 39 min |
| Sep 10, 7:41 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee, Moore | 26 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.